promotion image of download ymail app
Promoted
Katie S asked in HealthMental Health · 1 decade ago

feeling suicidal because of fluoxetine/prozac?

I have been on it for 8 days now and I have been feeling really suicidal, am just wondering could this be due to the medication or maybe just that I've gotten worse in general?

Update:

They were prescribed by my psychiatrist, and am diagnosed with depression just thought I'd add that on

6 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    YES.

    Summary of All Adverse Reaction Reports for Prozac (Fluoxetine)

    1998 cases

    Depression Suicidal/Suicidal Ideations: 113

    Attempted Suicides (not completed): 65

    Completed Suicides: 187

    Deaths (not from Suicide): 34

    Homicidal Ideations: 12

    Homicides/Murders: 17

    Hypomania/Mania: 31

    From: http://www.cchrint.org/psychdrugdangers/

    -------------------------------------------------------------

    I would recommend you to watch following DVD that is available online if you have fast internet. It's told by psychiatrists, psychologists and people who worked for pharmaceutical companies. It informs you - beside other things - about side effects that are not often being told by psychiatrists. It also suggests an alternative in the end. When you then make a decision to take antidepressants, you may be better prepared, educated and understand what's going on when you encounter some bad side effects. I would say that these information are actually vital.

    The link sounds a little scary - that’s because many antidepressants have suicidal thoughts and impulses as side effects which you can also read inside the pack of some antidepressants.

    Watch trailer 1:55 min

    http://www.youtube.com/watch?v=UV0J5EsYKuw

    Youtube thumbnail

    The whole DVD

    http://www.cchr.org/#/videos/making-a-killing-intr...

    Fox News about pharmaceutical company Eli Lilly (Prozac, Zyprexa and others)

    3:36 min

    http://www.youtube.com/watch?v=o_iXApBeT5s

    Youtube thumbnail

    &feature=channel_page

    Alternatively, check these links too.

    http://www.healthnewsanswers.com/product/Does-Proz...

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    Suicidal feelings are a cry for help... It stems from your ego,

    and not your true feelings and the side effects of some

    medications do cause even more depression then relieve it.

    It's best to stop the medication immediately and let your

    doctor know that it was not working... You may want to

    change meds and or realize that depression is an

    emotional issue, not a chemical one. I suffered from

    suicidal tendencies as a teenager

    and into my early twenties. Once I got real with

    myself and started doing what I loved to do, things

    became beautiful for me.

    Depression may stem from ego emotions such as

    victimization, feeling sorry for yourself, feeling lonely,

    unloved and judged.

    The true self is always connected with The Universe and

    never feels depressed, and therefore it is best to admit

    what ego emotions are controlling your moods and deal

    with them.

    There is a great book that will help you understand more:

    The I Ching, Oracle of The Cosmic Way by Hanna Moog

    available on Amazon.com.

    Doing the exercises suggested in it transformed my

    depression and healed me for good. Now I have ways

    to displace my ego emotions and live happily.

    You may trust me here, life is best lived under any

    circumstances, and it is not ok to ever kill anything,

    let alone yourself.

    Love yourself please and thank God for your

    beautiful life. It is a gift.

    • Commenter avatarLogin to reply the answers
  • Daniel
    Lv 7
    1 decade ago

    It can make you feel more jittery which can cause one to be more impulsive. I would call my doctor and if you are just getting this from a general doctor then I would see a psychiatrist. It seems you need something for anxiety to go with your medication.

    If it was me a likely medication would be Lexapro as an anti depressant and Clonazepam for anxiety evening you out and helping you get to those coping skills that will really be the key in keeping you alive.

    I am sorry for your pain, I really am, and I hope you find life worth living.

    Good Luck, you will be in my thought,

    I remain Socrates,

    Your assistant

    • Commenter avatarLogin to reply the answers
  • Mina
    Lv 5
    1 decade ago

    Prozac can take 2-8 weeks to reach therpuetic levels in your system, so it's possible that the feelings you're feeling are just from being depressed, not because of the medication.

    However, rarely, in teens and young adults, anti-depressants can cause a worsening of symptoms. If you think you're a danger to yourself, it would be a good idea to call your psychiatrist and talk to them about it.

    Edit: PLEASE do not stop taking your medications! The advice of the person below me is extremely uninformed. Stopping anti-depressant medications "Cold Turkey" can lead to a worsening of symptoms and SSRI discontinuation syndrome. http://bipolar.about.com/cs/antidep/a/0207_ssridis...

    If your doctor feels the medication is not right for you, he will slowly taper you off of it so you don't get discontinuation syndrome. Please, please do not take the advice of anyone telling you to stop your medications.

    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 4 years ago

    attempt to no longer complication too plenty. factor effects are continuously achievable yet variety for each guy or woman. some would experience suicidal on them some would experience ok. except you start to experience this way do no longer complication :)

    • Commenter avatarLogin to reply the answers
  • Anonymous
    1 decade ago

    Can psychiatrists help you? Are there any cures in psychiatry today?

    Check it for yourself - hear it from interviewed psychiatrists.

    http://www.youtube.com/watch?v=UHu7Ik36128

    Youtube thumbnail

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.